Depersonalization Support Forum banner
1 - 13 of 13 Posts

·
Registered
Joined
·
10 Posts
Discussion Starter · #1 ·
After I took MDMA, had a severe comedown and went into DP/DR for a few days. Slowly recovered and was managing mild DR. Had no anxiety, mild depression however.

Took st john's wort for mild depression (2 capsules over 2 days) and a few days later I feel like I'm back in it. I believe it caused anxiety as some sort of a withdrawal symptom and this is what caused it.

Possibly my DP/DR/Depression is also serotonin related? I cannot do this, I thought this was all behind me. I'm thinking of going to the psychiatrist/hospital WTF I recovered! and now its back because of fucking st john's wort.
 

·
Registered
Joined
·
393 Posts
Dude please, if you only had it for a few days, due to a comedown of MDMA I shouldn't worry for one bit. Your worry and ruminating is now causing more anxiety and stress. And withdrawal from the St johns wort? After 2 capsules? You are questioning to much, please relax and let things be. I can almost say things are going to resolve itself.
 

·
Registered
Joined
·
10 Posts
Discussion Starter · #3 ·
Dude please, if you only had it for a few days, due to a comedown of MDMA I shouldn't worry for one bit. Your worry and ruminating is now causing more anxiety and stress. And withdrawal from the St johns wort? After 2 capsules? You are questioning to much, please relax and let things be. I can almost say things are going to resolve itself.
I took 2 capsules 2 days in a row. I haven't experienced anxiety in 2 years (since that whole MDMA event) yet now I am waking up anxious (literally waking up heart racing so its not my own thoughts/rumination although no doubt that's making it worse).
 

·
Registered
Joined
·
393 Posts
I took 2 capsules 2 days in a row. I haven't experienced anxiety in 2 years (since that whole MDMA event) yet now I am waking up anxious (literally waking up heart racing so its not my own thoughts/rumination although no doubt that's making it worse).
I highly doubt you have withdrawals from 4 capsules, a comedown is very common with MDMA use, especially if the dosage was big. Here we call that the Tuesday dip, as when you ingested some MDMA on Saturday you will feel depressed on Tuesday. Of course you have depleted your serotonin levels. But you should just relax and let your body heal. And probably don't do any MDMA anymore as you're prone to developing anxiety. Nothing to worry about in my opinion here.
 

·
Registered
Drummer, Sound Engineer, Music
Joined
·
979 Posts
Wait...

You had DP/DR 2 years ago - Yes?

You then got rid of DP/DR, it faded quickly, but left with 2 years of depression? (well left with some DR, which is still a sign of having it)

Now you took some St John's Wort for two days (2 years after to try and rid the depression) and have DR/DP again/anxiety?

If I am following this story, sounds like your Serotonin took a hit that night = Depression

St John's Wort like starting most Serotonin things makes anxiety worse, though you took such a little amount. Antidepressants often do this too, so my guess is, you felt some panic after taking this in attempts to solve depression (?), the anxiety is there again so you are feeling DP/DR. That's the most logical conclusion.

Obviously cut out the St John's Wort. Practice self care, it's only been a few days, chances are if you lower your anxiety to normal, it will fade just as it came.

In the mean time, go to a GP and get a physiatrists! Be open and honest about your history or there is no point and they can't properly help you. Don't just live with depression, treat it.

Side note;

Even the normal population starting Serotonin medication (SSRI's, SNRI's etc), DP is listed as a side effect but is aiming to balance Serotonin out in time.
 

·
Registered
Joined
·
393 Posts
Wait...

You had DP/DR 2 years ago - Yes?

You then got rid of DP/DR, it faded quickly, but left with 2 years of depression? (well left with some DR, which is still a sign of having it)

Now you took some St John's Wort for two days (2 years after to try and rid the depression) and have DR/DP again/anxiety?

If I am following this story, sounds like your Serotonin took a hit that night = Depression

St John's Wort like starting most Serotonin things makes anxiety worse, though you took such a little amount. Antidepressants often do this too, so my guess is, you felt some panic after taking this in attempts to solve depression (?), the anxiety is there again so you are feeling DP/DR. That's the most logical conclusion.

Obviously cut out the St John's Wort. Practice self care, it's only been a few days, chances are if you lower your anxiety to normal, it will fade just as it came.

In the mean time, go to a GP and get a physiatrists! Be open and honest about your history or there is no point and they can't properly help you. Don't just live with depression, treat it.

Side note;

Even the normal population starting Serotonin medication (SSRI's, SNRI's etc), DP is listed as a side effect but is aiming to balance Serotonin out in time.
He never mentioned 2 years. He had DP/DR for a few days.....

EDIT: Awh I see yes he mentioned Anxiety for 2 years, but that could be any kind of anxiety. He just said he had dp/dr for a few days after using MDMA, which is nothing to worrysome...
 

·
Administrator
Joined
·
977 Posts
In my experience St John's Wort doesn't have any withdrawal symptoms. It wears off, but that's all. I think you were more likely anxious - hyper-vigilant - and when you feel that way any slight changes you feel can be a trigger. In that state if you take anything that doesn't feel quite right for you, which it might not have been, you might react with anxiety.

This is just a suggestion, but you might try something that supports your nervous system, like ZMA or Spirulina, and Ashwagandha, which is a good adaptogen for stress.
 

·
Registered
Joined
·
10 Posts
Discussion Starter · #8 ·
In my experience St John's Wort doesn't have any withdrawal symptoms. It wears off, but that's all. I think you were more likely anxious - hyper-vigilant - and when you feel that way any slight changes you feel can be a trigger. In that state if you take anything that doesn't feel quite right for you, which it might not have been, you might react with anxiety.

This is just a suggestion, but you might try something that supports your nervous system, like ZMA or Spirulina, and Ashwagandha, which is a good adaptogen for stress.
I have decided to talk to my GP. I have been coping with mental health problems on my own for far too long.
 

·
Registered
Joined
·
10 Posts
Discussion Starter · #9 ·
Wait...

You had DP/DR 2 years ago - Yes?

You then got rid of DP/DR, it faded quickly, but left with 2 years of depression? (well left with some DR, which is still a sign of having it)

Now you took some St John's Wort for two days (2 years after to try and rid the depression) and have DR/DP again/anxiety?

If I am following this story, sounds like your Serotonin took a hit that night = Depression

St John's Wort like starting most Serotonin things makes anxiety worse, though you took such a little amount. Antidepressants often do this too, so my guess is, you felt some panic after taking this in attempts to solve depression (?), the anxiety is there again so you are feeling DP/DR. That's the most logical conclusion.

Obviously cut out the St John's Wort. Practice self care, it's only been a few days, chances are if you lower your anxiety to normal, it will fade just as it came.

In the mean time, go to a GP and get a physiatrists! Be open and honest about your history or there is no point and they can't properly help you. Don't just live with depression, treat it.

Side note;

Even the normal population starting Serotonin medication (SSRI's, SNRI's etc), DP is listed as a side effect but is aiming to balance Serotonin out in time.
I am going to see my GP. I have been struggling alone for over 2 years. I believe the St John's Wort knocked my serotonin out of balance a bit (already in a bad state after MDMA use) and this resulted in my anxiety and increased DP. I have had mild DR the whole time, basically got used to it although it was a tad annoying.

I am hoping a Psychiatrist can bring me back to normal/baseline. That would be the happiest day of my life. I know my DP/DR is down to Anxiety, and almost certainly serotonin. I think I'm a good candidate for treatment.
 

·
Registered
Joined
·
61 Posts
In my experience St John's Wort doesn't have any withdrawal symptoms. It wears off, but that's all. I think you were more likely anxious - hyper-vigilant - and when you feel that way any slight changes you feel can be a trigger. In that state if you take anything that doesn't feel quite right for you, which it might not have been, you might react with anxiety.

This is just a suggestion, but you might try something that supports your nervous system, like ZMA or Spirulina, and Ashwagandha, which is a good adaptogen for stress.
It could be different for different people but I have experienced relatively strong withdrawal symptoms from saint john's wort. I had taken some for about a month and a half, and tried to reduce the dose rapidly. The symptoms were un-mistakable, similar to something I already had when quitting SSRIs after only 4 days: strong headache, strong sensitivity to light and sounds, irritability... with saint john's wort it lasted for about a week and did not seem to fade away, until I started another medication that also seems to regulate serotonin.
 

·
Administrator
Joined
·
977 Posts
Yes, those can be side effects in strong doses. If it doesn't feel right then it's best to stop taking it. Herbs and supplements are generally different to meds in that you know quite quickly if they help or not. I never had any problems with withdrawal compared with meds, but I guess it depends on different factors.
 
1 - 13 of 13 Posts
Top